Tags

Type your tag names separated by a space and hit enter

Herbal and Dietary Supplement-Induced Liver Injury.
Clin Liver Dis 2017; 21(1):135-149CL

Abstract

The increase in the use of herbal and dietary supplements (HDSs) over the last decades has been accompanied by an increase in the reports of HDS-associated hepatotoxicity. The spectrum of HDS-induced liver injury is diverse and the outcome may vary from transient liver test increases to fulminant hepatic failure resulting in death or requiring liver transplant. There are no validated standardized tools to establish the diagnosis, but some HDS products have a typical clinical signature that may help to identify HDS-induced liver injury.

Authors+Show Affiliations

Liver Diseases Branch, National Institute of Diabetes and Digestive and Kidney Diseases, National Institutes of Health, 10 Center Drive, Bethesda, MD 20814, USA; Department of Gastroenterology and Hepatology, VU University Medical Center, De Boelelaan 1117, Amsterdam 1081 HV, The Netherlands.Liver Diseases Research Branch, Division of Digestive Diseases and Nutrition, National Institute of Diabetes and Digestive and Kidney Diseases, National Institutes of Health, 6707 Democracy Boulevard, Room 6003, Bethesda, MD 20892-5450, USA. Electronic address: averell.sherker@nih.gov.

Pub Type(s)

Journal Article
Review

Language

eng

PubMed ID

27842768

Citation

de Boer, Ynto S., and Averell H. Sherker. "Herbal and Dietary Supplement-Induced Liver Injury." Clinics in Liver Disease, vol. 21, no. 1, 2017, pp. 135-149.
de Boer YS, Sherker AH. Herbal and Dietary Supplement-Induced Liver Injury. Clin Liver Dis. 2017;21(1):135-149.
de Boer, Y. S., & Sherker, A. H. (2017). Herbal and Dietary Supplement-Induced Liver Injury. Clinics in Liver Disease, 21(1), pp. 135-149. doi:10.1016/j.cld.2016.08.010.
de Boer YS, Sherker AH. Herbal and Dietary Supplement-Induced Liver Injury. Clin Liver Dis. 2017;21(1):135-149. PubMed PMID: 27842768.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Herbal and Dietary Supplement-Induced Liver Injury. AU - de Boer,Ynto S, AU - Sherker,Averell H, Y1 - 2016/10/14/ PY - 2016/11/16/entrez PY - 2016/11/16/pubmed PY - 2018/2/3/medline KW - Dietary supplements KW - Drug-induced liver injury KW - Herbals KW - Liver KW - Toxicity SP - 135 EP - 149 JF - Clinics in liver disease JO - Clin Liver Dis VL - 21 IS - 1 N2 - The increase in the use of herbal and dietary supplements (HDSs) over the last decades has been accompanied by an increase in the reports of HDS-associated hepatotoxicity. The spectrum of HDS-induced liver injury is diverse and the outcome may vary from transient liver test increases to fulminant hepatic failure resulting in death or requiring liver transplant. There are no validated standardized tools to establish the diagnosis, but some HDS products have a typical clinical signature that may help to identify HDS-induced liver injury. SN - 1557-8224 UR - https://www.unboundmedicine.com/medline/citation/27842768/Herbal_and_Dietary_Supplement_Induced_Liver_Injury_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S1089-3261(16)30069-1 DB - PRIME DP - Unbound Medicine ER -